MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006192132090
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter city: (b)(6).(b)(4).
 
Event or Problem Description
It was reported that a polaris ultra ureteral stent was used during procedure.The event date was not reported.It was noted that the stent was detached.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be as no patient injury.
 
Additional Manufacturer Narrative
Block e1: initial reporter city: (b)(6).Block h6: medical device code a0401 captures the reportable event of stent shaft broken.Block h11: block h6 device code has been corrected from stent shaft broken (a0401) to coil detached (a0501) based on the response provided from the sales rep stated that it seems that the coil was detached from the stent.Boston scientific no longer considers this to be a reportable event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter city: (b)(6).Block h6: medical device code a0401 captures the reportable event of stent shaft broken.Block h11: block h6 device code has been corrected from stent shaft broken (a0401) to coil detached (a0501) based on the response provided from the sales rep stated that it seems that the coil was detached from the stent.Boston scientific no longer considers this to be a reportable event.Block h10: the returned polaris ultra ureteral stent was returned, and a visual evaluation noted that the bladder coil was detached.Additionally, the suture was not returned.The positioner and the detached part were not returned.A functional test was performed and was noted that the stent passes through without resistance.No other problem with the device were noted.The reported event of was not confirmed, based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.For the reported issue of stent shaft.Break, it is not confirmed due to a breakage in their shaft and was not detected during the analysis and neither a related issue with the reported allegation, additionally, the device was found detached in their bladder coil and not a breakage.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16215586
Report Number3005099803-2023-00088
Device Sequence Number7492474
Product Code FAD
UDI-Device Identifier08714729124436
UDI-Public08714729124436
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2025
Device Model NumberM006192132090
Device Catalogue Number192-132-09
Device Lot Number0030139922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer01/11/2023
02/22/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/07/2023
03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown